Alert archive / Alabama / Wind Chill Advisories in 2014

Wind Chill Advisory 1, NWS Huntsville, AL

January 4, 20149 counties in Alabama

NWS Huntsville, AL issued this wind chill advisory at Jan 4, 2014, 2:05 PM CST for 9 counties in Alabama. It took effect at Jan 6, 2014, 4:00 AM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 4, 2014, 2:05 PM CST (20:05 UTC)
In effect from
Jan 6, 2014, 4:00 AM CST
Expired
Jan 5, 2014, 5:22 AM CST
In force
Issued by
NWS Huntsville, AL

Counties Colbert County, AL, Cullman County, AL, Franklin County, AL, Lauderdale County, AL, Lawrence County, AL, Limestone County, AL, Madison County, AL, Marshall County, AL, Morgan County, AL

The radar

The Northeast Alabama radar (KHTX), 104 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this wind chill advisory went out at Jan 4, 11:37 AM CST, 2 hours 28 minutes earlier.

Area forecast discussion, Jan 4, 11:37 AM CST, 2 hours 28 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1137 AM CST SAT JAN 4 2014

.UPDATE...
FOR 18Z TAFS

&&

.DISCUSSION...
/ISSUED 1038 AM CST SAT JAN 4 2014/
THE TENNESSEE VALLEY IS ENJOYING A NICE WARMUP UNDER MOSTLY SUNNY
SKIES THIS MORNING. AFTER LOWS DIPPED INTO THE UPPER TEENS/LOWER
20S...THE MORNING SUN HAS WARMED TEMPS ABOVE THE FREEZING MARK AND
INTO THE MID 30S BY 10AM ACROSS THE ENTIRE CWA. HAVE UPDATED THE
TEMP FORECAST TO REFLECT THIS QUICKER WARMUP AND TO DILUTE THE W-E
GRADIENT IN FORECAST HIGHS FOR THE AFTERNOON...STILL KEEPING HIGHS IN
THE MID TO UPPER 40S.

ALSO MADE SOME MODIFICATIONS TO THE GOING DEWPOINT FORECAST TO
ACTUALLY INCREASE A W-E GRADIENT IN MOISTURE AND BUMP UP DEWPOINT
VALUES OVERALL THRU THE AFTERNOON. INCREASING SOUTHERLY FLOW SHOULD
HELP DEWPOINTS CLIMB INTO THE 20S THRU THE AFTERNOON...BUT A SLIGHTLY
MORE EASTERLY FETCH OVER THE NE COUNTIES TENDS TO COME WITH LOWER
DEWPOINTS IN JACKSON/DEKALB COUNTIES. HAVE ADJUST THE GRIDS TO
ACCOUNT FOR BOTH OF THESE TRENDS ALREADY SEEN IN THE MORNING MOISTURE
FIELDS.

A LOW LEVEL DECK OF CLOUDS IS SPREADING NW ACROSS CENTRAL GEORGIA
THIS MORNING AND WILL TREK TOWARD THE TN VALLEY THRU THE DAY. BOTH
ISENTROPIC ANALYSIS AND TIMING OF THE PROGRESSION FOR THE LEADING
EDGE OF THE CLOUD DECK INDICATE THAT THE CLOUDS SHOULD REMAIN CLEAR
OF THE CWA UNTIL ARND 00Z. ATTM...THE DECK SHOULD ENCROACH UPON FAR
SE PORTIONS OF THE CWA (MAINLY DEKALB CO) CLOSER TO THAT 00Z
TIMEFRAME WITH THE ENTIRE CWA SEEING A RAPID INCREASE IN CLOUD COVER
BTWN 00-06Z ASSOCIATED WITH INC MOISTURE AHEAD OF THE COLD FRONT TO
OUR NW. THE GOING FORECAST INDICATED THIS INCREASING CLOUD TREND WELL
THIS EVENING.

CCC

&&

.AVIATION...
FOR 18Z TAFS...STRONG/GUSTY SSE WINDS WILL PERSIST THRU MUCH OF THE
DAY UNDER MOSTLY CLEAR SKIES. 2KFT WINDS WILL INCREASE TO AOA
19030KT AFTER 00Z THIS EVENING AND APPROACH LLWS CRITERIA AT BOTH
TERMINALS...BUT SFC WIND ARE EXPECTED TO REMAIN JUST HIGH ENOUGH TO
KEEP LLWS OUT OF THE TAFS ATTM. LOWER CLOUDS (AOA 1KFT) WILL BUILD
FROM BOTH THE E AND W/SW AND GRADUALLY IMPACT BOTH TERMINALS BTWN
06-09Z. LOWER CIGS CAN BE EXPECTED TO PERSIST THRU THE END OF THE
TAF PERIOD AS A COLD FRONT AND ASSOCIATED PRECIP PUSHES TOWARD THE
TERMINALS FROM THE W...WITH A SMALL WINDOW OF IMPROVEMENT TOWARD
2KFT POSSIBLE NEAR THE END OF THE PERIOD.

CCC

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE
AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Jan 4, 1:31 PM CST, 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
131 PM CST SAT JAN 4 2014

ALZ001>010-016-TNZ076-096-097-051100-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
131 PM CST SAT JAN 4 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

THE POTENTIAL FOR HAZARDOUS WINTER WEATHER EXISTS LATE SUNDAY
AFTERNOON AND EVENING AS A STRONG ARCTIC COLD FRONT PLUNGES THROUGH
THE REGION. LONG-LIVED DANGEROUS COLD TEMPERATURES ARRIVE LATE
SUNDAY NIGHT AND LAST THROUGH TUESDAY...AND THIS COULD BE THE COLDEST
AIR TO AFFECT THE AREA IN THE LAST TWO DECADES.

RAIN WILL BRIEFLY CHANGE TO A BRIEF PERIOD OF SLEET AND SNOW IN
NORTHWEST ALABAMA DURING THE LATE AFTERNOON...AND TRANSLATE SOUTHEAST
QUICKLY ACROSS THE REST OF NORTH ALABAMA AND SOUTHERN TENNESSEE
DURING THE EARLY EVENING HOURS. SLEET AND SNOW ACCUMULATIONS WILL
BE LESS THAN A HALF INCH WEST OF INTERSTATE 65...BUT REACH AS HIGH AS
ONE TO ONE AND ONE HALF INCHES EAST OF INTERSTATE 65 IN THE HIGHER
ELEVATIONS OF THE CUMBERLAND PLATEAU...INCLUDING SAND MOUNTAIN AND
LOOKOUT MOUNTAIN.

HAZARDOUS TRAVEL CONDITIONS WILL DEVELOP SUNDAY NIGHT INTO EARLY MONDAY
AS MOISTURE FREEZES QUICKLY ON AREA ROADWAYS...ESPECIALLY ON BRIDGES
AND OVERPASSES. GUSTY NORTHWEST WINDS OF 15 TO 25 MPH WILL ALSO DROP
WIND CHILL VALUES WELL BELOW ZERO...AS LOW AS 20 BELOW ZERO ON
MONDAY IN THE HIGHER ELEVATIONS.

THE BITTERLY COLD AIR WILL CONTINUE TO POUR INTO THE REGION MONDAY
INTO TUESDAY. TEMPERATURES ON MONDAY WILL REMAIN IN THE TEENS IN
VALLEY LOCATIONS...AND SINGLE DIGITS  IN THE HIGHER ELEVATION
LOCATIONS. WIND CHILLS WILL STAY BELOW ZERO DUE TO THE BLUSTERY WINDS
MONDAY THROUGH TUESDAY MORNING. LOWS TUESDAY MORNING WILL DROP INTO
THE SINGLE DIGITS FOR MOST AREAS...WITH HIGHER ELEVATION LOCATIONS
POSSIBLY DIPPING BELOW ZERO. WIND CHILLS WILL REMAIN DANGEROUSLY
LOW...FROM ZERO TO 20 BELOW ZERO.

THOUGH TEMPERATURES WILL SLOWLY CLIMB INTO THE 30S AND 40S
WEDNESDAY...GROUND TEMPERATURES WILL BE SIGNIFICANTLY COLDER. ANOTHER
APPROACHING SYSTEM WILL BRING RAIN BACK TO THE REGION WEDNESDAY NIGHT
AND THURSDAY...WITH THE POTENTIAL FOR SOME FREEZING RAIN AND
ACCUMULATING ICE POSSIBLE.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS NOT ANTICIPATED AT THIS TIME.

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 4, 2:05 PM CSTWind Chill WarningHUNColbert, Cullman, DeKalb, Franklin, Jackson, Lauderdale and 5 more70 hr

Nearby

Wind Chill Advisories in Alabama, 2014Every wind chill advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.